MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SA6AT4
Medical Device Problem Code Labelling, Instructions for Use or Training Problem (1318)
Health Effect - Clinical Codes Visual Impairment (2138); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has not been returned to the manufacturing site.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported an unexpected outcome following a toric intraocular lens (iol) implantation.The surgeon believes it is possible that the lens model power was incorrectly labeled on the lens box.The surgeon plans to explant the iol.Additional information has been requested and received that the lens exchange was performed with another lens.Patient symptoms were improved.
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.The lens is cut from one edge across the lens and stops just before the opposite edge.Deep scratches are observed, on both the anterior and posterior sides of the lens.Small cracks are observed, on the optic.Marks are observed, that are in the shape of a surgical instrument used to grasp the lens.Power and resolution testing could not be conducted, due to extensive damage.Product history records were reviewed, and the documentation indicated, the product met release criteria.Associated products were not provided.It is unknown, if qualified products were used.The product investigation could not identify, a root cause for the reported complaint.Each lens is subjected to a 100% assessment of the power and optical resolution, during the manufacturing process in order to determine, acceptability per the lens model and diopter/cylinder.The power and resolution of the returned lens could not be re-evaluated, due to the optic damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12098825
Report Number1119421-2021-01295
Device Sequence Number14517763
Product Code HQL
UDI-Device Identifier00380652336239
UDI-Public00380652336239
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberSA6AT4
Device Lot Number12595787
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2021
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;